# SDR HYIA20181023003

- Difficulty date: October 22, 2018
- Submitted: October 23, 2018
- Operation: Air carrier
- Aircraft: N677CA
- Make and model: Cessna 402C
- Aircraft serial: C4020631
- Aircraft time: 36,067 hours
- Engine: Cont TSIO520VB
- Engine time: 1,617 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Damaged
- Location: Lt Engine
- Component: Engine, Cont, TSIO520VB
- Component part number: TSIO520VB
- Stage of operation: AP
- How discovered: O
- Nature of condition: E, Z, T
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THE LEFT ENGINE BEGAN TO VIBRATE, THEN OIL PRESSURE BEGAN TO DROP AND CONTINUED DROPPING INTO THE RED. INITIAL INSPECTION FOUND MULTIPLE POINTS OF ENGINE CASE PENETRATION. THE NUMBER 6 CYLINDER SHOWED SIGNS OF DETONATION WITH DEBRIS IN THE LOWER SPARKPLUG. FURTHER DETAILS WILL BE SUPPLIED UPON FURTHER INVESTIGATION.
